MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TUFTEX EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. TUFTEX EMBOLECTOMY CATHETER
Model Number 1651-34
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation.When we attempted to inflate the balloon with saline, we were unable to inflate the balloon.When we cut the catheter lumen at 70 cm mark (from the tip), we were able to flush the irrigation lumen.It is likely introduction of dried viscous dye, salt crystals from saline, etc.That was used during balloon inflation process at the hospital may have resulted in this obstruction.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.
 
Event or Problem Description
During thrombectomy of a hemodialysis patient, the surgeon was unable to deflate the balloon of the tuftex embolectomy catheter.So, the surgeon tried deflating the balloon multiple times by attempting to aspirate the liquid inside the balloon using a syringe.After reducing the size of the balloon to a desired size, he withdrew the catheter from the patient's vessel.Then, he used another catheter to complete the procedure.

Brand Name
TUFTEX EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
lemaitre vascular, inc.
63 second ave MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
pragya thikey
63 second ave
burlington, MA 01803
7812212266
MDR Report Key14380994
Report Number1220948-2022-00037
Device Sequence Number6743447
Product Code DXE
UDI-Device Identifier00840663100651
UDI-Public00840663100651
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1651-34
Device Catalogue Number1651-34
Device Lot NumberOTW4814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Initial Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown